Alert archive / Mississippi / Flood Watches in 2018
Flood Watch 2, NWS Memphis, TN
NWS Memphis, TN issued this flood watch at Feb 26, 2018, 3:04 PM CST for 17 counties in Tennessee; 22 counties in Mississippi; 8 counties in Arkansas. It took effect at Feb 27, 2018, 6:00 PM CST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2018, 3:04 PM CST (21:04 UTC)
- In effect from
- Feb 27, 2018, 6:00 PM CST
- Expired
- Mar 1, 2018, 12:00 PM CST
- In force
- 42 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- None
All 47 counties
Craighead County, AR, Crittenden County, AR, Cross County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 59 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flood watch went out at Feb 26, 11:48 AM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Feb 26, 11:48 AM CST, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1148 AM CST Mon Feb 26 2018 .DISCUSSION... Skies have cleared out across North Mississippi and sunshine prevails across the entire Mid-South. It feels like a early spring day out there as temps climb toward 60 degrees. High this afternoon will top out from the lower 60s north to upper 60s south with light northeast winds. Forecast is on good shape. SJM && PREV DISCUSSION... /issued 400 AM CST Mon Feb 26 2018/ Two more days of February, one of the wettest Februaries on record, and it looks like we are facing another heavy rain event. A few light showers may linger this morning in Northeast Mississippi, but most of the Midsouth will be dry with clearing skies. Temperatures will rebound this afternoon. Highs should climb into the low to middle 60s. Clear conditions will continue overnight. Lows will be seasonable...in the middle 30s to low 40s. Over the next 48 hours a trough will deepen over the Western US resulting in strong Southwest flow across the Southern Plains and middle to lower Mississippi River Valley. Weak southerly surface winds will return to the Midsouth Tuesday ushering Gulf Moisture back across the region. Dew points will creep back into the low 60s and clouds will return to the region. Late Tuesday into early Wednesday a warm front will lift North across the area. A surface low will track from West Oklahoma into North Missouri Wednesday. Nearly all of the Midsouth will be in the warm sector of this storm system for an extended period of time. Multiple rounds of thunderstorms are expected to track from southern Arkansas across North Mississippi Tuesday night Wednesday, Wednesday night and much of the day Thursday. Widespread rainfall totals over three inches are expected with an axis approaching 5 inches along and just South of the Mississippi/Tennessee state line West into East central Arkansas. Localized rainfall totals approaching 10 inches are not out of the question. As a result, widespread flooding is expected. A Flood watch will likely be required today or this evening. There is also a risk for strong to severe thunderstorms Wednesday...mainly in Northwest Mississippi and East central Arkansas. The primary threat from any thunderstorms would be damaging wind. Trees may be easily toppled due to saturated soils. They could also be a bit top-heavy due to early blooms. Even 40 mph winds can bring trees down under these conditions. However...it looks almost certain that flooding will be our main weather story midweek. Rivers are already swollen and area soils saturated, so flooding could become a problem with only an inch or two of rainfall. Rain should taper off Thursday...but floodwater may take quite a while to recede and Rivers/creeks and streams will likely continue to rise. River flooding will certainly continue through the weekend or longer. Friday looks cooler and dry. The weekend also looks dry with rebounding temperatures. Morning lows should be in the middle 30s to middle 40s with highs in the low to middle 60s. Unfortunately it looks like the beginning of next week looks wet again. 30 && .AVIATION... 18Z TAFs VFR conds expected to continue over the next 24 hours with light sprinkles developing in VC very late at MEM. Northeast winds of 5-9kts will weaken overnight then veer southeast at 5-9 kts late. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Feb 26, 5:29 AM CST, 9 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 529 AM CST Mon Feb 26 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271330- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 529 AM CST Mon Feb 26 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heavy rain and strong to possibly severe thunderstorms are expected Wednesday into Thursday, especially across East-central Arkansas into Northwest Mississippi. Flooding from heavy rain is also a concern midweek across all of the Midsouth. A Flood watch will likely be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 5:33 AM CST | Dense Fog Advisory | MEG | Chester, Decatur, Fayette, Hardeman, Hardin, Henderson and 1 more | 2 hr |
| Feb 26, 2:28 PM CST | River Flood Warning | MEG | Lafayette, Marshall, Union | 4 days |
| Feb 26, 2:28 PM CST | River Flood Warning | MEG | Lowndes, Monroe | 7 days |
Nearby
Flood Watches in Mississippi, 2018Flood Watches in Tennessee, 2018Flood Watches in Arkansas, 2018Every flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.